Am I being paranoid about Medication?

Yesterday afternoon I got my box of Medications for a few various conditions.

I am on 300mg of Venlafaxine for Depression/Anxiety/Panic Attacks

I am on 4 x 50mg Tramadol daily or more if required for pain.

I read the leaflets on both these meds & it states they should not be taken together because of causing too much serotonin in your body which can be harmful/dangerous

I have high blood pressure & take 10mg of Ramipril (highest doseage)

I also take 250mg of Naproxen 3 times daily for inflamation & spasms in my lower back.

On the leaflet for Naproxen it states not to take if taking Ramipril.

Most leaflets say not to take medication if you have high blood pressure.

Am I being paranoid & causing myself more stress by reading these or should I highlight this to GP? They are the people who prescribe these medications, should they not know of the problems of taking certain ones together?

Between all the rowing with other GPs & being told by pain clinic there is no tablet to help me when he could ckearly see & even said he could see the pain I was in as I could barely walk. He is just referring me on to a pain management programe where you are taught to pace yourself, keep your mind active sl you dont feel your pain. Yes I am all for that if my pain is under control for me to do so.

I really am at my wits end & feel like I am fighting with no-one listening & being passed from pillar to post.

Sorry for the rant but I am feeling sorry for myself & think I'm entitled to after all I've gone through from Feb to now.

My apologies

Luv & Hugs

Jackie

12 Replies

oldestnewest
  • im on venlaflaxine, tramadol and naproxen hun, if you worried talk to a pharmasist xx

  • After reading what you said i agree with nadine if you are worried ring the pharmasist and check with them. It is worring when Dr says one thing and med info says another so you are not being paranoid just carefull. I would be the same,and no need to apologise best be safe than sorry. Hope you get it sorted. soft hugs Marg xx

  • Thanks Nadine, going to see GP on Wed armed with paper work.

    I worry because if you read the leaflets it states your at risk of respitory problems & heart attak/stroke. My best friend of 30 yrs died very suddenly of a massive heart attack in her 40's so maybe I am being to over cautious & to me its only come to light with problems I have with Docs.

    Thank you.

    Jackie

  • please let me know what he says xx

  • Thank you Marg.

    Luv & Hugs

    Jackie

  • Hello JusJac, it isn't unusual to be prescribed a medication with another where it says quite clearly on the information sheets that they are not to be taken together. If your GP has prescribed both medications, you would hope they have seen what other meds you are taking and would be very careful that these meds are compatible etc. If you are concerned at all about this, it is always worth chatting to them just to make sure. Also if you are feeling unwell taking your meds it's important you mention this to your Doctor.

    At the end of the day Doctors are human like us, I personally double check everything and get verifications if I am worried about anything. I always find that the information sheets on all meds are quite scarey with the contraindications and side effects etc. It's a question of weighing up whether you will derive any benefit from taking them as opposed to the risks of taking them if that makes sense. You are doing the right thing JusJac checking, I hope your appointment goes well for you. Take care. :)

  • Hi LibbyDe

    Thank you. I am probably just being over cautious. I thing I'm letting everything get to me illness wise & home life. Problems with my 22 yr old son are not good at the moment either. I just feel like I'm operating on my last nerve. However such is life & I should feel grateful as there are a lot worse of people in the world.

    Luv & Hugs

    Jackie xx

  • Hi JusJac

    I am on various meds for fibro anytime doc wants to give something on prescrription his computer tells him if compatible and when I put script into chemist if there for some reason been a fault in the docs computer my pharmasist always picks up on it and doublee checks with doc. I wish you well :) xx

    Gentlest of Hugs

    Aches

  • Aww thank you Aches

    You know that is probably right lol.

    Shoot me now haha.

    Thanks for pointing that one out, it makes real sense.

    Luv & Hugs

    Jackie xx

  • Hi I think the leaflets are covering the drug companies in case anyone tries to sue them. Some of my drugs should not be taken together but I have been ok on them..Also as some else said the doctors computer tells them if there is a clash. Hope you get it sorted in a way you are happy with Sue xx

  • Thank you Getactive

    It has calmed me down & I've thought about it all. They all have same side effects etc. Its just my over active paranoid mind playin up.

    Thank you.

    Luv & Hugs

    Jackie

  • Aww Helen sounds awful. Hope you've got sorted out now.

    Luv & Hugs

    Jackie xx

You may also like...